Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
143 Doctors are Online

Child with stomach virus, vomiting, diarrhoea, bad ear inception. Gave cefdinir. Suggest?

User rating for this question
Very Good
Answered by

Pediatrician, Neonatology
Practicing since : 1970
Answered : 891 Questions
A week ago my 2.5 year old daughter came down with the stomach virus. I am pretty sure it is viral as my son caught it too. My daughter had a fever, vomiting and now has turned into diarrhea. The vomiting has pretty much stopped, yet she has very watery diarrhea and anything she seems to drinks goes right through her. She just started eating again today and and seems to be playing more yet gets tired after a bit. I took her to her pediatrician a few days ago and she also had a bad ear inception which they gave her cefdinir (omnicef) for. Maybe this is all too much for her stomach? She seems to be uncomfortable upon awakening the most. Is this when ear pain is the worst?

Thank you.
Posted Fri, 17 May 2013 in Child Health
Answered by Dr. Uma Rajah Ananth 13 days later
Welcome to HCM!
It is usual for children to feel tired after viral gastroenteritis. This is partly due to the minor electrolyte disturbances which they get from watery stools.
Hope you gave her enough pedialyte or other oral electrolytes at that time.
The treatment for viral gastroenteritis is only fluid and electrolytes replacement .No antibiotics.
She will recover in a week's time. Do not worry.

Reg your other question,the antibiotic for ear infection is OK for your kid.
Ear infections have to be treated properly as the complications are high.
Give her bland easily digestible diet for a
week and see whether the discomfort becomes less.
Good luck
God bless
Dr Uma
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask a Pediatrician

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor